Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 10, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 30, 2014, 3:05 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 30, 2014, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 3:05 AM MDT (09:05 UTC)
- In effect from
- Mar 30, 2014, 11:00 AM MDT
- Expired
- Mar 30, 2014, 6:01 PM MDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4172 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812 WWUS83 KGLD 300905 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 305 AM MDT SUN MAR 30 2014 COZ252>254-KSZ001>003-013>015-027>029-041-042-NEZ079>081-301800- /O.UPG.KGLD.FW.A.0008.140330T1700Z-140331T0100Z/ /O.NEW.KGLD.FW.W.0010.140330T1700Z-140331T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- 305 AM MDT SUN MAR 30 2014 /405 AM CDT SUN MAR 30 2014/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014... 015...027...028...029...041...042...079...080...081...252... 253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...IN THE MID 70S TO LOW 80S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ004-016-301800- /O.NEW.KGLD.FW.W.0010.140330T1700Z-140331T0100Z/ NORTON-GRAHAM- 405 AM CDT SUN MAR 30 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004 AND 016... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 004 NORTON AND FIRE WEATHER ZONE 016 GRAHAM. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...IN THE LOW 80S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
2 follow-up statements
436 WWUS83 KGLD 301748 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1148 AM MDT SUN MAR 30 2014 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-310100- /O.CON.KGLD.FW.W.0010.000000T0000Z-140331T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1148 AM MDT SUN MAR 30 2014 /1248 PM CDT SUN MAR 30 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016...027...028...029... 041...042...079...080...081...252...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
818 WWUS83 KGLD 310001 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 601 PM MDT SUN MAR 30 2014 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-310115- /O.CAN.KGLD.FW.W.0010.000000T0000Z-140331T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 601 PM MDT SUN MAR 30 2014 /701 PM CDT SUN MAR 30 2014/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013... 014...015...016...027...028...029...041...042...079...080...081... 252...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. WINDS ARE DECREASING AND RELATIVE HUMIDITY VALUES ARE INCREASING THIS EVENING. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 29, 11:01 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Mar 29, 11:01 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1101 PM MDT SAT MAR 29 2014
.UPDATE...
ISSUED AT 714 PM MDT SAT MAR 29 2014
UPDATED TO CANCEL THE RED FLAG WARNING BEFORE THE EXPIRATION TIME
THIS EVENING. THE FIRE WEATHER WATCH CONTINUES FOR TOMORROW. HAVE
ALSO INCREASED THE AMOUNT OF SKY COVER TONIGHT AND THROUGH
TOMORROW BASED ON CURRENT OBSERVATIONS OF MORE DENSE HIGH CLOUDS
MOVING EAST OF THE ROCKIES AND ACROSS THE CENTRAL HIGH PLAINS.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 151 PM MDT SAT MAR 29 2014
DRY CONDITIONS WILL CONTINUE TONIGHT. WINDS LOOKS TO STAY UP MOST
OF THE NIGHT WITH EXCEPTION OF SOME WESTERN LOCATIONS. BIG PROBLEM
WILL BE TOMORROW IN REGARDS TO FIRE WEATHER AND PLEASE REFER TO
FIRE WEATHER DISCUSSION BELOW. GUIDANCE IS INDICATING A SIMILAR
SCENARIO TODAY IN REGARDS TO THE HIGH LEVEL CLOUD COVER. SHORTWAVE
TROUGH AND JET STREAK MOVING ACROSS SHOULD SPREAD A RATHER THICK
LAYER OF CIRRUS. THAT MOVES EAST AND IS FOLLOWED BY ANOTHER
SHORTWAVE TROUGH IN THE AFTERNOON.
MODELS INDICATE THIS CLOUD COVER WILL BE AROUND ALL DAY BUT IT IS
POSSIBLE THAT COULD GET SOME BRIEF CLEARING BETWEEN THE SHORTWAVE
TROUGHS. CURRENT MODEL DATA WOULD SUPPORT CURRENT MAXES AND DID
NOT CHANGE ANYTHING. LEFT THE ISOLATED THUNDERSTORMS TOMORROW
AFTERNOON WITH APPROACHING FAVORABLE QUADRANT OF UPPER JET AND
SHORTWAVE TROUGH. BUT WILL BE VERY HIGH BASED AND AMOUNT OF
MOISTURE AND INSTABILITY ARE IN QUESTION.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 250 PM MDT SAT MAR 29 2014
AN UPPER TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS SUNDAY NIGHT.
A RIDGE WILL MOVE INTO THE ROCKIES AND PLAINS MONDAY AND MONDAY
NIGHT. SOUTHWEST FLOW WILL MOVE OVER THE PLAINS TUESDAY AS TROUGH
MOVES ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS AND THE
RIDGE OVER THE CENTRAL PLAINS MOVES EAST. A SURFACE TROUGH WILL
MOVE NORTHEAST INTO CENTRAL NEBRASKA SUNDAY NIGHT. SURFACE HIGH
PRESSURE WILL MOVE INTO THE CENTRAL PLAINS MONDAY AND MONDAY NIGHT.
HIGH PRESSURE WILL MOVE EAST TUESDAY AS A TROUGH MOVES INTO EASTERN
COLORADO.
OTHER THAN A SLIGHT CHANCE OF LIGHT SHOWERS AND ISOLATED THUNDER
SUNDAY EVENING, THIS PART OF THE FORECAST WILL HAVE NIL POPS. SOME
LIGHT SHOWERS WILL BE POSSIBLE SUNDAY EVENING ACROSS THE EXTREME
NORTHWEST CORNER OF THE FA WHERE SOME BETTER MOISTURE IS PRESENT.
THERE IS ALSO ABOUT 200 J/KG OF CAPE IN THE AREA AS WELL SO WILL ADD
SOME ISOLATED THUNDER. SUBSIDENCE WILL MOVE INTO THE FA MONDAY AND
MONDAY NIGHT. THE UPPER TROUGH THAT MOVES THROUGH THE NORTHERN
PLAINS TUESDAY WILL HAVE INSUFFICIENT MOISTURE TO WORK WITH IN THE
FA SO POPS WILL BE NIL FOR TUESDAY AS WELL. WIND SPEEDS WILL BE
NEAR ADVISORY LEVEL MONDAY IF GFS WINDS ARE RIGHT. NAM WIND SPEEDS
ARE SLIGHTLY LOWER.
MIN TEMPERATURES SUNDAY NIGHT WILL GENERALLY BE IN THE 40S ACROSS
NORTHWEST KANSAS WITH SOME UPPER 30S IN EASTERN COLORADO. MIN
TEMPERATURES MONDAY NIGHT WILL FALL TO THE UPPER 20S. MAX
TEMPERATURES MONDAY AND TUESDAY WILL BE IN THE MID 50S.
IN THE EXTENDED...(TUESDAY NIGHT THROUGH SATURDAY)...UPPER FLOW WILL
BE SOUTHWEST TUESDAY NIGHT AHEAD OF A LOW THAT THE GFS BRINGS ACROSS
ON A TRACK FAVORABLE FOR BENEFICIAL PRECIPITATION FOR THE FA.
HOWEVER, THE ECMWF HAS A TRACK MUCH FURTHER NORTH WHICH WOULD RESULT
IN A CONTINUATION OF THE LACK OF PRECIPITATION FOR THE AREA. FOR NOW
A COMPROMISE OF 40 PERCENT POPS LOOKS GOOD FOR NOW. AS COLDER AIR
MOVES INTO THE AREA WEDNESDAY NIGHT RAIN WILL LIKELY MIX AND
CHANGEOVER TO ALL SNOW OVER THE NORTHWEST. THE SYSTEM MOVES EAST OF
THE AREA FRIDAY. ANOTHER TROUGH IS PROGGED TO MOVE INTO THE
CENTRAL/SOUTHERN PLAINS SATURDAY BRINGING A SLIGHT CHANCE OF LIGHT
SHOWERS.
MAX TEMPERATURES ARE FORECAST TO REACH THE MID 40S THURSDAY AND THEN
WARM TO THE MID 50S FRIDAY AND SATURDAY. MIN TEMPERATURES WILL RANGE
FROM THE UPPER 20S TO LOWER 30S WITH MODERATION TO THE UPPER 30S BY
SATURDAY NIGHT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1056 PM MDT SAT MAR 29 2014
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD AT MCK AND GLD.
THERE WILL BE A CEILING OF MOSTLY CIRRUS CLOUDS ACROSS THE
CENTRAL HIGH PLAINS REGION. SOUTH TO SOUTHWEST WINDS OVERNIGHT
WILL BECOME GUSTY BY MID DAY ON SUNDAY. GUSTY WINDS WILL CONTINUE
INTO THE EARLY EVENING BEFORE DIMINISHING SOMEWHAT AFTER 03Z
FOLLOWING SUNSET WITH THE POSSIBILITY OF ADDITIONAL MID LEVEL
CLOUDS MOVING IN BETWEEN 00Z-06Z.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR KSZ001>003-013>015-027>029-041-042.
CO...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR COZ252>254.
NE...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR NEZ079>081.
&&
UPDATE...LOCKHART
SHORT TERM...BULLER
LONG TERM...FS
AVIATION...LOCKHARTHazardous weather outlook, Mar 29, 8:40 PM MDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 840 PM MDT SAT MAR 29 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 840 PM MDT SAT MAR 29 2014 /940 PM CDT SAT MAR 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT FOR ALL BUT NORTON AND GRAHAM COUNTIES SUNDAY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:15 PM MDT | Wind Advisory | GLD | Cheyenne, Kit Carson, Yuma | 28 hr |
Nearby
Red Flag Warnings in Kansas, 2014Red Flag Warnings in Colorado, 2014Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.